Missouri, 2006

Damaging Wind in Missouri, June 10, 2006

June 10, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 2:55 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 2:55 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SAT JUN 10 2006

.DISCUSSION...
IT IS THE WAITING GAME AT THIS POINT. THE RATHER STG QSTNRY FRONT
EXTENDS FROM NR THE OH RVR WNW THRU SRN IL...BI-SECTING THE STL
METRO AREA...TO THE NORTH OF KCOU TO JUST NORTH OF KMCI. MOISTURE
HAS POOLED ALONG THIS BNDRY...AND THIS MOISTURE ALONG WITH STEEP
MID LVL LAPSE RATES AND STRONG SFC HEATING HAS RESULTED IN VERY
UNSTABLE CONDS ALONG AND SOUTH OF THE BNDRY. SBCAPES ARE AOA 3000
J/KG AND THE STG SFC HEATING HAS REDUCED CIN TO BLO 25 J/KG ALG
THE BNDRY FM NR KCOU INTO SW IL. HI RES STLT IMAGERY IS SHOWING
ENHANCED CU IN THIS REGION AND THIS MAY BE THE GENESIS REGION FOR
ONE BATCH OF STG-SVR STORMS. ALSO EXPECTING ADDITIONAL STORMS TO
DEVELOP IN NW MO ALONG THE BNDRY AND IN ADVANCE OF A SHRTWV
MOVING INTO ERN KS ATTM. ALL IN ALL...EXPECTING A VERY ACTIVE
NIGHT SPANNING THE I-70 CORRIDOR WITH SVRL STG-SVR MCSS TRAVERSING
THE REGION. A BROAD SWLY LLJ PROVIDING FORCING AND FEEDING UNSTBL
AIR INTO THE FRONTAL ZONE SUGGESTS THE POTENTIAL FOR CONTD UPWIND
CONVECTIVE GROWTH...AND TRAINING ALONG THE BNDRY. INCREASINGLY
MOIST AIR AND DEEP WARM CLOUD DEPTHS AOA 4KM ARE FAVORABLE FOR
HIGH RAFL RATES. THUS THIS COMBO OF HIGH CONVECTIVE RAFL RATES AND
PROLONGED HEAVY RAFL VIA TRAINING POINT TO THE POTENTIAL FOR FLASH
FLOODING. A FFA HAS BEEN ISSUED WITH THIS PACKAGE.

RAIN COOLED AIR AND BLDG HIGH PRES TO THE NORTH WILL FORCE THE
BNDRY SOUTH TNGT AND INTO SRN MO AND SRN IL BY DAYBREAK ON SUN.
THE LATEST GUID CONTS TO SHOW SUPPORT/FRCG FOR ELEVATED SHRA/TSRA
ON SUNDAY FROM I-70 SOUTHWARD IN THE WAKE OF THE FRONTAL ZONE...AND
THUS HAVE BUMPED UP THE POPS A BIT. EARLY ON IN THE MORNING THIS
CUD BE A CONTINUATION OF THE EXPECTED ACTIVITY TNGT AND EVENTUALLY
SUN MRNG NEW GROWTH IN THE COOL SECTOR. ALL OF THE ACTIVITY SHOULD
EVENTUALLY SINK TO THE SOUTH OF THE CWA ON SUN NGT WITH HI PRES
BLDG INTO THE REGION. THE GUID...SPCLY GFS IS SHOWING QUITE A BIT
OF POST-FRONTAL CLOUDINESS AND IT IS HARD TO ARGUE AGAINST IT IN
LIGHT OF THE CLOUDS ACRS IA AND NRN IL. THE NEW FCST HAS MORE
CLOUDS THAN BEFORE BUT IS NOT QUITE AS PESSIMISTIC AS THE
GFS...WITH IMPROVING CONDS ON MON.

AS FIRST ADVERTISED YDA...UPR TROFG IN THE ERN U.S. IS FCST TO BE
MORE PRONOUNCED NEXT WEEK MAINTING SFC HI PRES THRU THE MS VLY.
THIS HAS LEAD ME TO BACK AWAY FROM THE PRVS POPS AND GO WITH A
MAINLY DRY FCST WITH NEAR SEASONABLE DAYTIME TEMPS AND MINS A BIT
BLO NORMAL. WE WILL HAVE TO WATCH LATE WED NGT-THURS FOR THE
RETURNING WARM FRONT AND ELEVATED MOISTURE RETURN FOR PCPN
CHANCES...HOWEVER ATTM KEPT POPS IN THE SILENT 20 RANGE. WARMING
TEMPS EXPECTED BY WEEKS END AS THE TROF DEPARTS AND UPR RIDGING
BLDS THRU THE MS VLY.

GLASS
&&

.AVIATION...
FOR THE 18Z TAFS...
FRONT BISECTING THE CWA AT THE MOMENT...ALIGNING ITSELF PARALLEL
TO INTERSTATE 70. LOOK FOR SEVERAL ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS TO OCCUR LATE THIS AFTERNOON AND THIS EVENING ALONG
THIS BOUNDARY. A CONTINUED THREAT OF RAIN...POSSIBLY
HEAVY...OVERNIGHT ALONG THIS CORRIDOR WHERE BROAD LOW LEVEL JET
WILL INTERSECT STALLED FRONTAL BOUNDARY. WINDS WILL REMAIN OUT OF
THE EAST TO THE NORTH OF THE FRONT AND SOUTHWEST TO THE SOUTH.

CONVECTIVE WIND GUSTS ABOVE 60 MPH AND HAIL UP TO THE SIZE OF
GOLFBALLS WILL BE POSSIBLE WITH SEVERE STORMS LATE THIS AFTERNOON
AND THIS EVENING.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
     MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
     ST. LOUIS CITY-WARREN.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 10, 2:03 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT SAT JUN 10 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
303 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP THIS EVENING ALONG A STATIONARY
BOUNDARY THAT IS ORIENTATED FROM WEST TO EAST ACROSS MISSOURI AND
ILLINOIS. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ARE EXPECTED THIS EVENING AND OVERNIGHT. THE GREATEST THREAT FROM
THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THESE CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO MOVE REPEATEDLY ALONG THE FRONTAL
BOUNDARY WHICH WILL LIE PARALLEL TO INTERSTATE 70...LEADING TO AN
ENHANCED THREAT OF FLASH FLOODING ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY WITH HEAVY
RAINFALL AND FLASH FLOODING POSSIBLE EARLY SUNDAY MORNING.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON
ALONG THE STATIONARY FRONT...WITH A SLIGHT RISK OF SOME OF THESE
THUNDERSTORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE FRONTAL BOUNDARY WILL SINK SOUTH OF THE REGION SUNDAY
NIGHT...ENDING THE THREAT OF THUNDERSTORMS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND FLASH
FLOODING TO THE NATIONAL WEATHER SERVICE.

CVKING

In the hours before

Local storm report, Jun 10, 5:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     8 SW MEXICO             39.08N 91.98W
06/10/2006                   AUDRAIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN ON COUNTY ROAD HH.

&&

FGLASS
Local storm report, Jun 10, 5:51 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     7 W FULTON              38.85N 92.08W
06/10/2006                   CALLAWAY           MO   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN ON ROUTE F BETWEEN
            ROUTE WW AND ROUTE KK

0640 PM     TSTM WND DMG     1 W HIGH HILL           38.88N 91.39W
06/10/2006                   MONTGOMERY         MO   LAW ENFORCEMENT

            POWER POLES AND TREES DOWN ALONG EAST BOUND INTERSTATE 70
            AT MILE MARKER 178

&&

FGLASS
Local storm report, Jun 10, 5:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          1 S NEW FLORENCE        38.89N 91.45W
06/10/2006                   MONTGOMERY         MO   LAW ENFORCEMENT

            POSSIBLE TORNADO. POWER POLES AND TREES DOWN NEAR MILE
            MARKER 176 ON INTERSTATE 70.

&&

FGLASS
Local storm report, Jun 10, 6:02 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             COLUMBIA                38.95N 92.33W
06/10/2006  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

            FROM 645 TO 650 PM.

&&

FGLASS
Local storm report, Jun 10, 6:03 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             COLUMBIA                38.95N 92.33W
06/10/2006  E1.00 INCH       BOONE              MO   EMERGENCY MNGR

            AT SMILEY ROAD JUST NORTH OF INTERSTATE 70.

&&

FGLASS
Local storm report, Jun 10, 6:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 W WARRENTON           38.82N 91.21W
06/10/2006  E1.00 INCH       WARREN             MO   TRAINED SPOTTER

            REPORTED AT MILE MARKER 188 ALONG INTERSTATE 70.

&&

FGLASS

The radar

The St Louis radar (KLSX), 41 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 10, 6:15 PM CST
Where
Lincoln County, Troy
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.983, -90.983

Several large tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515980.